Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 163, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2006, 5:23 PM MDT for Sheridan County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2006, 5:23 PM MDT (23:23 UTC)
- Expired
- Jul 2, 2006, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:57 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:16 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 2, 1:16 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 216 PM CDT SUN JUL 2 2006 .DISCUSSION... MOISTURE...MOSTLY MID AND UPPER LEVEL TROPICAL...CONTINUES TO INCREASE ACROSS THE HIGH PLAINS THRU 84 HRS. THE FCST DURING THE TIME FRAME USES A 50-50 BLEND OF THE WRF AND GFS. TIMING ISSUES BETWEEN THE TWO MODELS NECESSITATE THIS MIX. BOTH MODELS SUGGEST ATLEAST TWO RAIN EVENTS LATE TONIGHT AND MONDAY NIGHT INTO TUESDAY. THE LARGER RAIN EVENT APPEARS MONDAY NIGHT INTO TUESDAY MORNING...A BIT FASTER THAN THE GFS WAS SHOWING YESTERDAY. SEVERE WEATHER POTENTIAL IS CONDITIONALLY LOW. SHEAR IS WEAK 35 TO 40KT NORTH...LESS SOUTH TOWARD SW NEB. THE CAP IS RELATIVELY WEAK...THE H7 12C TEMPERATURE LINE LIES ACROSS NERN COLO AND WRN KS. THIS FAVORS MCS DEVELOPMENT ACROSS THE FCST AREA. LOW LEVEL WAA IS SEQUESTERED FAR SOUTH AS THE SFC FRONT HAS SLIPPED INTO SRN KS. PRESUMABLY MOST OF THE SEVERE WX POTENTIAL IS DIURNAL...HAIL AND WIND. FOR LATE THIS AFTN AND THIS EVENING...NOTHING CAN BE DISCOUNTED AS LIS ARE NEGATIVE AND ANY UA PERTURBATION COULD BE SUFFICIENT FOR A WEAKLY ORGANIZED MULTI-CELL SYSTEM TO DEVELOP. THE WRF SUGGESTS SOMETHING A BIT MORE ORGANIZED DEVELOPING AOA MIDNIGHT AS THE LOW LEVEL JET STRENGTHENS. FOR MONDAY...THE GFS IS NOW DEVELOPING A SUBSTANTIAL NOCTURNAL RAIN EVENT. PWS ARE NEAR 1.5 INCHES...HEAVY RAIN TERRITORY. WHILE THE GFS IS DRY DURING THE DAY AND WET AT NIGHT THE WRF IS THE OPPOSITE. THUS THE BLENDED SOLN PRODUCE SLIGHT CHC POPS DURING THE DAY AND CHC AT NIGHT. TUESDAY...THE GFS IS QUIET BUT THE WRF IS VERY TROPICAL PRODUCING DIURNAL AND NOCTURNALLY DRIVEN WEAKLY ORGANIZED CLUSTERS OF TSRA. PRESUMABLY...ACTIVITY LEFT OVER FROM MONDAY NIGHT WOULD DISSIPATE SLOWLY TUES AM AND REDEVELOP TUES AFTN AND OVERNIGHT INTO WEDS AM. EXTENDED FCST...THUR-SUN FCST IS DRY ATTM. THE GFS AND ECMWF BOTH CONTINUE TO BUILD THE HEAT BACK IN SATURDAY AND SUNDAY...A BIT SLOWER THE YESTERDAYS MODEL SOLNS. THE SUBTROPICAL RIDGE IS HEAVILY LADEN WITH MOISTURE SO VERY WARM TEMPS SEEM UNLIKELY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC
Hazardous weather outlook, Jul 2, 2:38 PM MDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN JUL 2 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-032045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT SUN JUL 2 2006 /238 PM MDT SUN JUL 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS WESTERN NEBRASKA...MAINLY WEST OF HIGHWAY 83...AS A FRONT DRIFTS ALONG THE FRONT RANGE OF THE ROCKIES. THUNDERSTORMS WILL DEVELOP OVER THE PANHANDLE OF NEBRASKA AND WESTERN SOUTH DAKOTA...THEN MOVE SOUTHEAST INTO WESTERN NEBRASKA. LARGE HAIL IS THE BIGGEST THREAT WITH A SMALLER THREAT OF DAMAGING WIND. THE WILL ALSO BE A THREAT FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY AS THE FRONT STALLS OVER THE PLAINS. ON TUESDAY...THERE IS A SLIGHT RISK ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREAT WILL AGAIN BE LARGE HAIL ALTHOUGH DAMAGING WINDS WILL ALSO BE THREAT. ON WEDNESDAY THE FRONT WILL STILL BE IN THE AREA...SO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH AT THIS TIME WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED. BOTH ON TUESDAY AND WEDNESDAY...PLENTIFUL MOISTURE IS AVAILABLE FOR THUNDERSTORMS TO PRODUCE LOCAL AREAS OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TOMORROW EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jul 2, 12:37 PM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
137 PM CDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 12 SSE STOCKVILLE 40.37N 100.30W
07/01/2006 E60 MPH FRONTIER NE PUBLIC
LEAVES ON CROPS STRIPPED FROM HIGH WIND
&&
BTAYLORLocal storm report, Jul 2, 12:57 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
157 PM CDT SUN JUL 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 10 S STOCKVILLE 40.39N 100.38W
07/01/2006 E70 MPH FRONTIER NE PUBLIC
WIND PUSHED TWO GRAIN TRAILERS 5 TO 7 FEET...ALSO
NUMEROUS 6 INCH AND ONE 10 INCH DIAMETER TREE LIMBS DOWN
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:47 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.